MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE INCISE 55X45CM CTN 10; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE INCISE 55X45CM CTN 10; TAPE AND BANDAGE, ADHESIVE
Model Number 4989
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, during set up for treatment, the sterile package of a opsite incise 55x45cm ctn 10 was found not properly sealed before giving it use; the sealing was found incomplete.The procedure was performed, without any delay, using a s+n back-up opsite incise 55x45cm.Since the incident occurred before the procedure; the patient was not yet involved.
 
Additional Manufacturer Narrative
Section h3, h6: the device intended to be used in treatment has been returned and evaluated establishing a relationship with the reported event.Visual inspection observed lacquer transfer is good, which confirms that there was no issue with sealing and that the product was opened after sealing.A manufacturing process review was carried out.The manufacturing process has camera detection to remove the unsealed products.If the operator needs to check the seal, they will completely peel off the sealed side of the pouch, which will not cause the same situation as the complaint sample.A probable cause is the accidental opening after the release! a review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review revealed a small number of similar events for this nature with no manufacturing problems observed.A review of prior escalation actions found no actions applicable to the scope of this case.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.E1 initial reporter name and address.

Brand Name
OPSITE INCISE 55X45CM CTN 10
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16917377
Report Number8043484-2023-00033
Device Sequence Number7033319
Product Code KGX
UDI-Device Identifier05000223415525
UDI-Public05000223415525
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number4989
Device Catalogue Number4989
Device Lot Number202210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown